Nuedexta

USER REVIEWS

Comment from: Rinpoche 45-54 Female less than 1 month Patient Published: August 25

I took this medication for PBA, after a brain stem stroke. Horrible side effects. Lost all energy and enthusiasm. It made me suicidal. Seriously. Stayed on the Med too long hoping for a good result. Be careful.

Related Reading: stroke

Comment from: Joel 55-64 Female less than 1 month Patient Published: July 31

I used this drug almost a year ago for supposed help with close to crying emotions.I had a severe head injury in 1983.I've had depression problem's most all of my life.This drug did just the opposite of what I started it for.With in a week I began crying for no cause at all.It had taken 3 months before I was able to even go out in public with out fear of crying for no reason.To this day I still have a great deal of trouble some what not being on the verge of crying over simple things.Now I've been off Paxil even which I was tacking for year's.I'm using acupuncture now for my depression with good effect and NO side effect.The doctor's haven't a clue how to help me with the negative side effects Nuedexta gave me.Let alone how long this will continue.All I can say is be very careful with what medication you try.Good luck to all of you.From Joel

Related Reading: head injury | depression | paxil

Comment from: shtarI 55-64 Male 1 to less than 2 years Patient Published: June 10

I've been taking Nuedexta for about a year. It has been working beautifully, but I can't take it anymore because the cost is so prohibitive it put me in the "donut hole" in medicare before the end of May! Now I'm right back where I was crying all the time.

Related Reading: nuedexta

Comment from: litlj43 65-74 Female less than 1 month Patient Published: September 19

After 3 days on this drug I developed burning pain in my hands, feet and my throat was closing along with my lips swelling. It was prescribed for depression and crying. My doctor does not have a list of my meds. I was taken to the ER where I was given medication to reduce the swelling in my lips, mouth and throat. I will never take this med again! Not worth the scare.

Related Reading: depression

Comment from: DMTE 45-54 Female 1 to 6 months Patient Published: July 17

I have Multiple Sclerosis. I started taken this Medication, due to uncontrollable crying. After 2 months, taking Nuedexta ONCE a day, I started to have INCREASED SPASTICITY in my hands & right calf & foot. My psychiatrist, NEVER informed me about this side effect. Just make sure, you speak with a PHARMACIST, BECAUSE most doctors don't know anything about the medications they prescribe!! TRUST ME on that, I'm a RN.

Related Reading: multiple sclerosis | nuedexta

Comment from: 65-74 Female 1 to less than 2 years Patient Published: July 12

I was on Neudexta for about a year and was in control and felt like I could do anything without fear of crying. But then I started to itch all over my body. After about a week, an itchy rash appeared. After an appointment with my neurologist he advised me to discontinue the drug. The itching and rash disappeared and the crying came back. I have other allergies that cause anaphylaxis so I stopped taking Neudexta.

Related Reading: itch | anaphylaxis

Comment from: Robbie 55-64 Male 1 to 6 months Patient Published: July 01

Total game changer. Renewed hope now. Awsome

Comment from: sanfilippomom 35-44 Female 1 to less than 2 years Patient Published: December 11

My daughter has a terminal genetic illness called Sanfilippo Syndrome. PBA is a side effect of the brain damage. She was having uncontrollable crying. Within two days of starting this med, the crying stopped. She has been on it for a year now with no bad side effects and her heart is in perfect condition. For people suffering from illnesses like my daughter, this drug is a God send compared to seizure meds that are typically pushed on us!

Related Reading: seizure

Comment from: shasta 25-34 Female 1 to 6 months Patient Published: July 15

This medication, for some reason, would really stimulate my gag reflex and I would have a very difficult time taking it. When able to get it down, I would have stomach issues all day and was frequently nauseaus and had to frequently make trips to the bathroom for bowel issues. I was never able to get up to taking the med twice a day as the nauseaus rarely subsided. It may have worked better if I had been able to take the evening dose but when reading the side effects in the paperwork, I discovered several things I hadn't considered to be side effects were actually on the more severe side effect list. I bruise very easily and if I bleed, I find that it is moreso than previously. Also I have been having a great deal more joint pain and difficulty with basic physical tasks due to stiffness and overall feeling exhausting.

Comment from: G. 65-74 Female 1 to 6 months Patient Published: January 21

I have used this medication. For a month, no side effect at all. As far as saliva it helps to some degree. As far as swallowing I am not having a lot of choking , very mild. No laughs, or crying. No improvement in speech.

Comment from: gatorgirl 45-54 Female 1 to 6 months Patient Published: September 05

just started last mth,my ankles and feet look like balloons....

Comment from: hattie 75 or over Female 1 to 6 months Patient Published: August 04

I am taking off label for Bulbar problrms with ALS ...it had decreased my excessive yawning, inporoved my speech eased the tight muscles in m,y throat, and helped in my swallowing I take it twice a day . To me it is a wonder drug been taking 8 weeks now .

Related Reading: als

Comment from: ben2014 75 or over Male 1 to 6 months Caregiver Published: May 09

After about a month on this medication, which initially resulted in switching from the mood from sadness and crying to unnatural happiness, my family member with dementia but able to walk, developed sudden severe neurological disorder within days losing ability to walk steady, starting to hallucinate and developing uncontrolled muscular spasms. Just a little in exchange for having a happy face versus crying face. Stay away if you cherish your beloved ones.

Related Reading: dementia

Comment from: tgmezz 45-54 Female 1 to less than 2 years Patient Published: April 23

I have mild Cerebral Palsy & Spinal fusion L4-S1. 2 yrs after Spinal fusion I had shooting nerve pain. Tried all kinds of nerve meds. Pain Management Dr. put me on Nuedexta and nerve pain is gone. After a year of taking Nuedexta I have tried to go off and the side effects are tingling of hands and return of some of the nerve pain. FDA has not approved this for nerve pain but I have found it has worked better then other meds.

Related Reading: cerebral palsy | pain management | nuedexta

Comment from: sacrmc 55-64 Female less than 1 month Patient Published: October 15

I have only used 2 wk samples. At first I was so sleepy, but changed to evenings and not so bad. Abdominal issues, getting used to it. A little bit of a dry cough occasionally. BUT I feel more LEVEL, more control, and am taking less: ativan, ultram, baclofen. Post closed head injury.

Related Reading: ativan | ultram | baclofen

Comment from: 35-44 Female less than 1 month Patient Published: October 12

no mental breakdowns as to date since starting this med.

Comment from: Lesley 25-34 Female Patient Published: April 28

i Have an illness called Miller Fisher disease. I was taking it for a year and a half and all of a sudden my insurance dropped my coverage due to the fact that the drug isn't totally backed by the FDA in the US.

Comment from: 45-54 Male Patient Published: March 22

Doc said this med has also been used to help with pain and hot/cold sensations in extremities, which is why I'm trying it. For 3 weeks 20/10 mg x 2 daily and absolutely nothing for me. Will not ask for a scrip.

QUESTION

The abbreviated term ADHD denotes the condition commonly known as: See Answer
Comment from: pba 55-64 Male 1 to 6 months Patient Published: November 17

Very effective with no undesired sideeffects.

Comment from: Sam347 45-54 Female 1 to 6 months Patient Published: July 15

This drug has changed my emotional life with my husband of 31 years. My ability to control my lability has been amazing. No matter the side effects, we are with this for the benefits. Worse side effect to tackle is the dry cough, but a vaporizer and sleeeping separately, for now, are helping us through. My life is back to being able to curb my lability, especially involving important family issues. This is my small post-brain injury miracle.

References

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors